Alert archive / Louisiana / River Flood Warnings in 2019

River Flood Warning 45, NWS Lake Charles, LA

April 8, 2019Vernon Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 8, 2019, 10:19 AM CDT for Vernon Parish, Louisiana. It took effect at Apr 8, 2019, 10:41 PM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 10:19 AM CDT (15:19 UTC)
In effect from
Apr 8, 2019, 10:41 PM CDT
Expired
Apr 11, 2019, 7:40 AM CDT
In force
57 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 20 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Anacoco near Rosepine (RPIL1). The gauge peaked at 16.31 ft at Apr 9, 2019, 11:00 PM CDT.

actionminormoderate510152004/0804/0904/1004/1104/12
Action stage
17 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08028000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 4:39 PM CDT, 17 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 4:39 PM CDT, 17 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
439 PM CDT Sun Apr 7 2019

.DISCUSSION...
A Severe Weather Watch 42 continues over southern Louisiana this
evening. The watch will expire at 9 pm as the main lobe of energy
moves off to the east and northeast. Radar is indicating areas of
one to two inches of rainfall has fallen today with isolated
locations receiving upwards to four inches.

Drier air will move into through the day tomorrow ending during
the evening hours.

Drier and near normal temperatures will become established on
Tuesday and continue through the work week. Storms are expected to
return next weekend as another system is expected to push into the
northwest gulf region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  75  56  81 /  80  50  30   0
LCH  63  78  59  82 /  70  20  20  10
LFT  65  78  59  81 /  80  40  20   0
BPT  62  78  58  83 /  50  20  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
     052>055-073-074.

TX...Flash Flood Watch through late tonight for TXZ260.

GM...None.
&&

K. Kuyper
Hazardous weather outlook, Apr 7, 4:30 PM CDT, 17 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
082130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight
Strong storms over central Louisiana are expected to draw to a
close through the evening and into the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
A weak cool front moves through tomorrow with dry weather becoming
established.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-082130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
430 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight
Storm over the coastal waters through the evening and into the
overnight hours. Southerly winds will continue.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Cool front moves through tomorrow morning hours with winds
becoming northwest.

.SPOTTER INFORMATION STATEMENT...

Nearby

River Flood Warnings in Louisiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.